Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mean convergence and compact subsets of $ L\sb{1}$

Author: Benjamin Halpern
Journal: Proc. Amer. Math. Soc. 28 (1971), 122-126
MSC: Primary 28.20
MathSciNet review: 0276432
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that in the usual criterion for $ w$ compactness of a set $ K$ in $ {L_1}(\mu )$ the explicit assumption that $ K$ is bounded follows from the other assumptions which are usually made if $ \mu $ is nonatomic.

References [Enhancements On Off] (What's this?)

  • [1] Nelson Dunford and Jacob T. Schwartz, Linear Operators. I. General Theory, With the assistance of W. G. Bade and R. G. Bartle. Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958. MR 0117523
  • [2] Paul R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, N. Y., 1950. MR 0033869

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28.20

Retrieve articles in all journals with MSC: 28.20

Additional Information

Keywords: Mean convergenc, $ {L_1}$, equicontinuity, absolute continuity
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society